Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Stage 2 diabetic. Taking medicine for blood pressure, cholesterol. Snoring while sleeping. What to be done?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
We sleep in separate rooms as I snore. When I goo into my husbands room in the morning there is a waxy smell. He is 73, has stage 2 diabetes and is taking an assortment of tablets for blood pressure, cholestral and warfarin following a TIA. He is impotent and always tired.
Posted Fri, 3 Aug 2012 in Diabetes
Answered by Dr. Puneet Maheshwari 40 minutes later
Thanks for writing in.
The waxy smell in the room could either be due to the secretions of your husband’s sweat and sebaceous glands or due to an intake of certain substances like alcohol or simply due to inadequate ventilation. In addition, I would also like to consider the possibility of it being a ketotic breath or severe dehydration.
The most important thing here is that his diabetes is not adequately controlled ( given he is always tired and he has had TIA as well)
So the first step here would be to do a blood glucose and a urine check for ketones. Please see his physician and get this evaluated.
If these tests are fine, we can be reassured that we are not missing anything.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor